Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 4, NWS Wichita, KS

March 18, 202026 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 18, 2020, 3:21 PM CDT for 26 counties in Kansas. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2020, 3:21 PM CDT (20:21 UTC)
In effect from
Mar 19, 2020, 10:00 AM CDT
Expired
Mar 20, 2020, 6:33 AM CDT
In force
21 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS73 KICT 182021
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
321 PM CDT Wed Mar 18 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191030-
/O.NEW.KICT.WI.Y.0004.200319T1500Z-200320T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
321 PM CDT Wed Mar 18 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Ketcham
6 follow-up statements
337 
WWUS73 KICT 190902
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
402 AM CDT Thu Mar 19 2020

KSZ032-033-047>050-192315-
/O.EXT.KICT.WI.Y.0004.200319T1500Z-200320T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, and Sterling
402 AM CDT Thu Mar 19 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT FRIDAY...

* WHAT...Southwest winds this afternoon 30 to 35 mph with 45 to 
  50 mph gusts expected. Winds are expected to shift to the 
  northwest this evening. 

* WHEN...From 10 AM this morning to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as trash containers and furniture. Tree limbs could be blown 
  down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ051>053-067>072-082-083-091>096-098>100-192315-
/O.CON.KICT.WI.Y.0004.200319T1500Z-200320T0000Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
402 AM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 35 mph with 45 to 50 mph gusts 
  expected.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Lawson
019 
WWUS73 KICT 192057
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
357 PM CDT Thu Mar 19 2020

KSZ051>053-067>072-082-083-091>096-098>100-200000-
/O.CON.KICT.WI.Y.0004.000000T0000Z-200320T0000Z/
McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-
Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
357 PM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 35 mph with 45 to 50 mph gusts 
  expected.

* WHERE...South Central and Southeast Kansas

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>050-200600-
/O.CON.KICT.WI.Y.0004.000000T0000Z-200320T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, and Sterling
357 PM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Southwest winds this afternoon 30 to 35 mph with 45 to 
  50 mph gusts expected. Winds are expected to shift to the 
  northwest this evening.

* WHERE...Central Kansas

* WHEN...From 10 AM this morning to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as trash containers and furniture. Tree limbs could be blown 
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
243 
WWUS73 KICT 192327
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
627 PM CDT Thu Mar 19 2020

KSZ032-033-047>053-067>070-082-083-091>094-098-201200-
/O.EXT.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
627 PM CDT Thu Mar 19 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southwest winds 30 to 35 mph this evening, becoming north
  tonight. Gusts of 40 to 50 mph expected.

* WHERE...Central and south-central Kansas, including portions of 
  the Flint Hills.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects such 
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in the wind this
  evening, then the northerly winds will quickly increase later
  this evening and tonight behind a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Martin

KSZ071-072-095-096-099-100-200200-
/O.EXT.KICT.WI.Y.0004.000000T0000Z-200320T0200Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
627 PM CDT Thu Mar 19 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with 40 to 45 mph gusts
  possible.

* WHERE...South Central and Southeast Kansas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will develop this 
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Martin
590 
WWUS73 KICT 200207
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
907 PM CDT Thu Mar 19 2020

KSZ071-072-095-096-099-100-200315-
/O.EXP.KICT.WI.Y.0004.000000T0000Z-200320T0200Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
907 PM CDT Thu Mar 19 2020

...WIND ADVISORY HAS EXPIRED...

Wind gusts have quickly decreased this evening, therefore the Wind
Advisory will be expired. However, wind gusts will pick back up
late tonight into early Friday morning as a cold front moves
through. For now, wind gusts are expected to remain below 45 mph.

$$

Martin

KSZ032-033-047>053-067>070-082-083-091>094-098-201200-
/O.CON.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
907 PM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Southwest winds 30 to 35 mph this evening, becoming north
  tonight. Wind gusts of 40 to 50 mph expected. A wind gust to 51
  mph was recently measured in Russell at 830 pm.

* WHERE...Central and south-central Kansas, including portions 
  of the Flint Hills.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects such 
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in the wind for part
  of the area before the northerly winds quickly increase behind 
  a strong cold front moving through.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Martin
645 
WWUS73 KICT 200836
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
336 AM CDT Fri Mar 20 2020

KSZ032-033-047>053-067>070-082-083-091>094-098-201200-
/O.CON.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
336 AM CDT Fri Mar 20 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...North winds of 25 to 35 mph with gust of 40 to 50 mph.

* WHERE...Central and south-central Kansas, including portions 
  of the Flint Hills.

* WHEN...Until 7 AM CDT Friday. Winds will gradually diminish this
  morning.

* IMPACTS...Gusty winds will blow around unsecured objects such 
  as trash containers and lawn furniture. Tree limbs could be 
  blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Howerton
105 
WWUS73 KICT 201133
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
633 AM CDT Fri Mar 20 2020

KSZ032-033-047>053-067>070-082-083-091>094-098-201245-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-200320T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
633 AM CDT Fri Mar 20 2020

...WIND ADVISORY IS CANCELLED...

Northerly winds have decreased below advisory levels, therefore 
the wind advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:11 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 18, 1:11 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
111 PM CDT Wed Mar 18 2020

...Updated Aviation Discussion...

.SHORT TERM...(Today through Friday night)
Issued at 326 AM CDT Wed Mar 18 2020

Water vapor imagery shows an upper impulse lifting over northeast
KS with additional shortwave energy approaching northern Baja. At
the surface, low pressure remains over eastern CO.

Showers are expected continue lifting northeast early this morning
and should be exiting the forecast area toward sunrise. Fog and
drizzle will remain likely this morning as we maintain some
isentropic upglide right off of the surface. Areas west of I-135
will have the best chance to see fog this morning with some areas
seeing visibilities less than a mile.

Should finally see some sunshine today as some drier mid level air
moves in. Strong warm advection will also provide above normal
temps today, with highs toping out in the 70s for much of the
area.

Strong 850mb-700mb moisture transport is still expected tonight
in response to the approaching shortwave. Models also remain
consistent in showing precipitable water values around 275% of
normal. So currently expecting a widespread area of showers and
storms to develop over southwest OK/northern TX and track
northeast overnight. Still think that a few severe storms will be
possible with quarter size hail and winds to 60 mph the main
threats. Wouldn't be surprised to see the storms in a broken line
racing off to the northeast late tonight. Still feel that flooding
remains possible, especially with grounds very saturated.
However, feel that widespread flooding will be mitigated by the
speed of the expected precip, much like is occurring now.
Southeast KS remains the most likely area to see some minor
flooding.

By 12z Thu, most of the precip is expected to be east of the area
with a deep surface low situated over northwest KS. Attention will
then shift to very strong southwest winds Thu that will shift to
the northwest Thu evening. Sustained speeds in the 30-35 mph range
continue to look reasonable with gusts likely around 50 mph.
Confidence is high that a wind advisory will eventually be needed
for most of the area. In addition, these strong winds will also
have an impact on burning conditions. See fire wx section below.

Much colder air is expected on Fri as this wave departs into the
Great Lakes region. Highs on Fri are expected to be around 20 to
25 degrees lower than today and Thu.

.LONG TERM...(Saturday through Tuesday)
Issued at 326 AM CDT Wed Mar 18 2020

By 12z Sat,there is good model agreement in an upper impulse
diving southeast across the northern Plains with additional upper
energy over the Central Great Basin. Should see precip chances
increase Sat night and may continue into Sun as the wave over the
Great Basin moves out into the Rockies and eventually central
Plains. Not expecting much of an impact from this area of precip.
Upper pattern looks to remain active to start the work week as the
area remains in west/sw flow aloft with a series of upper
perturbations moving through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1258 PM CDT Wed Mar 18 2020

Early this afternoon, low stratus has been slow to erode.
Currently, MVFR cigs are present in central Kansas (KRSL, KGBD,
KHUT, and KSLN), IFR cigs are present in south central Kansas
(KICT), and LIFR cigs are present in southeast Kansas (KCNU).
Latest satellite imagery shows the stratus deck slowly eroding
from southwest to northeast, and this should continue throughout
the afternoon. As a result, expect a return to VFR at KICT and
KHUT today, though airports further north may remain more cloudy.

Attention then turns to chances for showers and thunderstorms
overnight tonight. Latest models bring the storms in from the
south beginning late in the evening or around midnight. The storms
will then progress across the forecast area during the early
morning hours on Thursday. Once these storms move out by late
morning, however, southwest winds will pick up significantly
across the area. Gusts may begin to approach 30kts or so by around
18z tomorrow, though they are expected to become even stronger
throughout the afternoon.

&&

.FIRE WEATHER...
Issued at 326 AM CDT Wed Mar 18 2020

Very high to extreme fire danger will be likely Thu afternoon and
early evening.

Southwest winds Thu are forecast to be in the 30-35 mph range with
gusts reaching 50 mph. Winds will flip around to the northwest
Thu evening and will remain very high. RH values are expected to
be in the 25 to 35% range, with the lower values west of I-135.
Current thinking is that recent rains have resulted in a quick
green up for areas generally east of I-135, which should lower the
fire threat. However, it appears grasses are still fairly cured
west of I-135, especially along and west of Highway 14.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    72  60  76  28 /  10  80  10   0
Hutchinson      70  58  73  25 /  10  70  10   0
Newton          69  59  75  25 /  10  80  30   0
ElDorado        71  61  76  28 /  10  80  30   0
Winfield-KWLD   75  61  77  30 /  10  80  30   0
Russell         66  53  69  20 /  10  70  10  20
Great Bend      69  55  69  21 /  10  60  10  10
Salina          67  57  72  23 /  10  60  20  10
McPherson       68  58  73  23 /  10  80  20  10
Coffeyville     73  63  78  34 /  50  90  60   0
Chanute         71  61  77  31 /  40  90  60   0
Iola            70  61  77  30 /  50 100  60   0
Parsons-KPPF    71  62  77  33 /  50 100  60   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...TAV
FIRE WEATHER...RBL
Hazardous weather outlook, Mar 18, 4:51 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
451 AM CDT Wed Mar 18 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
451 AM CDT Wed Mar 18 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Fog will affect areas generally along and west of Interstate 135
this morning. Some ares will see visibility reduced to less than a
mile at times. Use caution if traveling this morning.

Storms are expected to overspread the area tonight. The stronger
storms will be capable of quarter size hail and winds to 60 mph.
Flooding will also be a possibility tonight, especially for areas
southeast of the Kansas Turnpike.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very strong southwest winds will affect the region Thursday
afternoon and will flip around to the northwest Thursday evening.
Gusts to 50 mph will be possible both Thursday afternoon and
Thursday evening. Be sure to secure any loose outdoor items such as
trash containers and furniture.

Strong winds and low relative humidity will provide dangerous
burning conditions on Thursday afternoon and early evening. Very
high to extreme grassland fire danger is expected. Outdoor burning
is highly discouraged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Lawson

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:20 PM CDTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more13 hr

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.